Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
Question: 16 year old with chest pains
|xprodigy92 - Wed Oct 29, 2008 4:39 pm||
Okay so here's a little about me.
I'm an athlete, a wrestler working a 5x5 weight lifting program. (5 sets, 5 reps) Don't let that heavy weight lifting confuse you, I also do cardio for 5 time a week minimum. I'm 5 ft 10, 200 lbs.
I have a blood pressure of 110 over 50, resting pulse of about 56. So I'm in decent shape I'd think.
I've been feeling pain in my chest, over my left pectoral but inside, not muscular. When I breathe in, and now when I bend over or lift heavy objects in general. Also I feel a pain in my back on the left side, but that can be from dead lifting or the bent over rows, I'm not sure if that's related.(upper back)
I saw a cardiologist in august, normal ekg, echo, and stress test.
Thanks in advance.
|John Kenyon, CNA - Thu Oct 30, 2008 9:53 pm||
The fact that your chest pain can be reproduced by breathing and by lifting heavy objects, it is almost certainly musculoskeletal in origin. There are both muscles and membraneous lining inside the chest wall, and these can be irritated and/or strained by heavy lifting. There is also the possibility of inflamed cartilage between ribs causing this, but because it seems more visceral (as you said, "inside") it is probably pleuritic or chest wall pain. Have you tried anything such as ibuprofin to relieve this? If not, give that a try, as directed, for a few days, as this can sometimes resolve the inflammation. While it is almost certainly nothing serious, it is obviously bothersome, so if it continues beyond a few days on ibuprofin (Advil) or naproxyn (Aleve), arrange to see your doctor, as it may require something stronger to resolve the inflammation.
I hope this is helpful to you. Best of luck.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.